MEDTRONIC MEXICO BIO-MEDICUS NG 21 FR VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Back to Search Results |
| Model Number |
96670-121 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that prior to use of a bio-medicus nextgen femoral bi-caval venous cannula, the customer reported a crack on the device.The device was replaced.There was no patient involvement, so no adverse effect occurred.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of damage/crack in the connector.Reason for return was confirmed.Unit will be held in (b)(4).Conclusion: after investigation at medtronic, the complaint is confirmed for a cracked cannula body connector.Returned product analysis confirmed the damage to the connector and the hemostasis cap was not returned with the cannula.It is possible, based on the photo provided by the customer, the hemostasis cap was not used when the introducer was placed into the cannula body prior to use and therefore, this complaint would most likely be the result of a use-related issue.This damage to the cannula connector can occur when the introducer is inserted into the cannula body without the use of the hemostasis cap.The introducer handle can cause stretching, crazing or cracking when it is forced into the connector.The issue is more likely to occur with the arterial cannulae models with a clear hemostasis cap that is attached to the introducer on the provided protective sheath, however, the issue can also occur in the venous cannulae models with the blue hemostasis cap.There are additional complaint photos provided by the customer that show damage to the luer port.Review of the device history record was not completed as there is no evidence to suggest manufacturing issues with the complaint device.Manufacturing investigation was completed for this failure mode in product event (b)(4).In this investigation the manufacturing process was reviewed, and the handle of the affected part is minimum, just pick and place into the packaging, no additional assembly.Review of in-process pictures show that pieces produced are in good condition.Product event notification and awareness was given to the production personnel about the implications and consequences that reported defect has on the field.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.